Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 13, 2018, 9:49 PM EDT. It took effect at Apr 14, 2018, 2:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 9:49 PM EDT (01:49 UTC)
- In effect from
- Apr 14, 2018, 2:00 PM EDT
- Expired
- Apr 15, 2018, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
573 WHUS73 KIWX 140149 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 949 PM EDT Fri Apr 13 2018 LMZ043-046-141000- /O.EXT.KIWX.SC.Y.0023.180414T0800Z-180414T1800Z/ /O.NEW.KIWX.GL.W.0008.180414T1800Z-180415T0600Z/ /O.NEW.KIWX.SC.Y.0024.180415T0600Z-180415T2200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 949 PM EDT Fri Apr 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 2 PM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 2 PM Saturday to 2 AM EDT Sunday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM EDT Sunday. * WINDS...East wind 15 to 25 knots with gusts to 25 knots tonight, then gusts to 35 knot gales Saturday afternoon and Saturday night. * WAVES...Building to 5 to 8 feet. An occasional wave to 10 feet is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
757 WHUS73 KIWX 140751 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 351 AM EDT Sat Apr 14 2018 LMZ043-046-141600- /O.CON.KIWX.SC.Y.0023.180414T0800Z-180414T1800Z/ /O.CON.KIWX.GL.W.0008.180414T1800Z-180415T0600Z/ /O.EXT.KIWX.SC.Y.0024.180415T0600Z-180415T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 351 AM EDT Sat Apr 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WINDS...East 15 to 25 knots with gusts to 35 knot gales this afternoon and tonight. * WAVES...Building to 4 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
319 WHUS73 KIWX 141456 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1056 AM EDT Sat Apr 14 2018 LMZ043-046-142300- /O.CON.KIWX.SC.Y.0023.000000T0000Z-180414T1800Z/ /O.CON.KIWX.GL.W.0008.180414T1800Z-180415T0600Z/ /O.CON.KIWX.SC.Y.0024.180415T0600Z-180415T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1056 AM EDT Sat Apr 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WINDS...East wind increasing to 30 knots with gusts increasing to 35 knot gales. Winds diminishing Sunday. * WAVES...Building to 4 to 7 feet, waves occasionally to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
854 WHUS73 KIWX 141843 AAA MWWIWX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Northern Indiana 243 PM EDT Sat Apr 14 2018 LMZ043-046-150245- /O.CON.KIWX.GL.W.0008.000000T0000Z-180415T0600Z/ /O.CON.KIWX.SC.Y.0024.180415T0600Z-180415T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 243 PM EDT Sat Apr 14 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WINDS...East wind to 30 knots with gusts to 35 knot gales. Winds diminishing Sunday. * WAVES...Building to 4 to 8 feet, waves occasionally to 10 feet, subsiding Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
099 WHUS73 KIWX 141928 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 328 PM EDT Sat Apr 14 2018 LMZ043-046-150330- /O.CON.KIWX.GL.W.0008.000000T0000Z-180415T0600Z/ /O.CON.KIWX.SC.Y.0024.180415T0600Z-180415T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 328 PM EDT Sat Apr 14 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WINDS...East wind to 30 knots with gusts to 35 knot gales. Winds diminishing early Sunday. * WAVES...3 to 6 feet, subsiding Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
395 WHUS73 KIWX 150208 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1008 PM EDT Sat Apr 14 2018 LMZ043-046-151015- /O.CON.KIWX.GL.W.0008.000000T0000Z-180415T0600Z/ /O.CON.KIWX.SC.Y.0024.180415T0600Z-180415T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1008 PM EDT Sat Apr 14 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WINDS...East wind to 30 knots with gusts to 35 knot gales. Winds diminishing early Sunday. * WAVES...3 to 6 feet, subsiding Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 13, 7:06 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 13, 7:06 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
706 PM EDT Fri Apr 13 2018
.SYNOPSIS...
Issued at 350 PM EDT Fri Apr 13 2018
Scattered showers and isolated thunderstorms are possible this
evening, but showers and embedded thunderstorms will become more
widespread overnight into Saturday morning. A brief lull in the
intensity of rain showers is expected Saturday afternoon before
showers and embedded thunderstorms increase in coverage again
Saturday night into Sunday. Locally heavy rainfall will be
possible from late tonight through Sunday morning with storm total
rainfall amounts of 2 to 3 inches. Colder air will work into the
area behind this system late in the weekend into early next week
with scattered rain and snow showers.
&&
.SHORT TERM...(This Evening through Saturday Night)
Issued at 350 PM EDT Fri Apr 13 2018
Heavy rain/flood potential will continue to be the main focus of the
short term period, with some river flooding issues into early
next week.
Surface boundary has slowly crept northward this afternoon with
sharp south to north temp gradient persisting across extreme
northern Indiana/southern Lower Michigan. South of this boundary,
fairly deep mixing has pushed winds to near advisory criteria at
times across northwest Indiana. With development of northeast flow
level flow north of this boundary, sharp late afternoon cooling
will continue downwind of Lake Michigan across northwest Indiana
where temps will drops into the upper 40s to mid 50s. An
additional boundary is expected to bring cooling this evening off
Lake Erie across portions of northwest Ohio.
A weak embedded short wave in southwest upper flow combined with
broad advective forcing has allowed for bands of showers and
embedded thunderstorms across central Illinois/west central
Indiana this afternoon. This forcing should lift across remainder
of northwest Indiana late afternoon-early evening with a period of
rain showers and perhaps an isolated thunderstorm with a pocket
of weak elevated instability.
Main period of concern will be late evening and especially into the
overnight as stronger low level jet develops and noses across the
southern Great Lakes region toward morning. Locally heavy
rainfall will be possible, especially in association with strong
moisture flux convergence via the low level jet. Potential of
heavy rainfall will continue into Saturday morning with the
1 to 2 inches of rain a possibility from late tonight through
Saturday morning.
Shorter term guidance trends continue to be slightly more suppressed
with primary amplified mid level wave across the Plains on
Saturday, and continued idea of cooler conditions for Saturday as
easterly flow deepens through the day. Sfc boundary will likely
become anchored across extreme south, or more likely just south of
local area Saturday afternoon with widespread rainfall during the
morning also aiding in a more suppressed sfc features. Have
continued idea of previous forecast in trending to cooler
afternoon temps given above trends.
Still some indications that a lull in heavier rainfall will set up
from Saturday afternoon into early evening, before large scale
upper support increases with approach of upper level trough axis,
and a larger scale frontal response. This second round of heavier
precip could bring another 0.5 to 1.5 inches of rain to the area,
with greatest rainfall amounts in this second round more likely
along and east of the I-69 corridor. With forecasted storm total
rainfall amounts of 2 to 3 inches expected and river flooding
likely to occur, have issued an ESF for river flooding along with
the possibility of some lowland/areal flooding. No areal
headlines will be issued with this shift and will have to see how
much rainfall occurs tonight into early Saturday to assess areal
flood concerns for 2nd half of this event Saturday night/Sunday.
Potential of isolated strong storms across the south still seems
on the low side Saturday given downward trend in sfc based
instability progs. However, may need to watch for some isolated
hail potential across the south.
One other item that may need to be watched in preference to more
suppressed sfc features is the potential of a brief window of
freezing rain potential Saturday night as extreme low level
inversion develops. Have limited mention to slight chance at this
time with low confidence in occurrence and impacts.
&&
.LONG TERM...(Sunday through Friday)
Issued at 350 PM EDT Fri Apr 13 2018
Frontal forcing will shift east of the area during the day Sunday
with an extended period of scattered rain/snow showers on cold
side of this system. With marginal thermal/moisture profiles, not
expecting this portion of the storm to have much impact despite
some lake enchancement. Little if any change made to remainder of
forecast with periodic chances of rain/snow showers as additional
eastern Pacific waves help reinforce mean low level baroclinic
zone south of the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 645 PM EDT Fri Apr 13 2018
Warm front was located near the IN/MI state line with gusty SW
winds south of it and northeast to east winds north of the
boundary. Wind direction may be rather chaotic over the next
several hours at KSBN and then possibly KFWA as the front
meanders in the area, eventually making southward progress
overnight into Sat morning.
Next challenge will be showers and embedded storms expected to
overspread both sites near/after 6Z lasting through at least 15Z
in some areas before possible lull settles in. No sig changes in
previous thinking with predominate showers at both sites. threat
of thunder large enough to warrant holding onto VCTS mention into
Sat AM before front sinks far enough south to remove needed
instability.
Last challenge will be cigs/vsbys associated with stratus moving
in from the north and lowering cloud bases of showers south of
the front. MVFR Cigs/vsby and eventually IFR cigs will impact KSBN
first, settling in this evening and then lowering further
overnight into Saturday as rain arrives. KFWA may remain VFR until
late evening into the overnight hours before dropping to MVFR
cigs/vsby.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 8 AM Saturday to 5 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Fisher/Lashley
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 13, 4:07 PM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 407 PM EDT Fri Apr 13 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-142015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 407 PM EDT Fri Apr 13 2018 /307 PM CDT Fri Apr 13 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight An isolated thunderstorm is possible early this evening. Showers and embedded thunderstorms will increase in coverage overnight into early Saturday morning. Severe weather is not expected but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and embedded thunderstorms are expected from Saturday morning through Sunday morning. Locally heavy rainfall is possible. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports of rainfall amounts and any flooding will be appreciated from late tonight through the weekend. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-142015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 PM EDT Fri Apr 13 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Hazardous conditions for small craft expected toward morning. Isolated thunderstorms are also possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft are expected from Saturday morning through Saturday night. A few gale gusts are possible during this period. Isolated thunderstorms will be possible Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:49 PM EDT | Small Craft Advisory | IWX | 37 hr | |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Allen, DeKalb | 25 hr |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Fulton, Marshall, Pulaski, Starke | 25 hr |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Cass, Miami, Wabash, Whitley | 3 days |
| Apr 14, 3:26 PM EDT | Winter Weather Advisory | IWX | LaGrange, Steuben | 23 hr |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Williams | 5 days |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Allen, Paulding, Putnam | 5 days |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Putnam | 60 hr |
| Apr 14, 10:21 AM EDT | River Flood Watch | IWX | Defiance, Fulton, Williams | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.